MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRIVER CANNULATED 2MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. DRIVER CANNULATED 2MM; SCREW, FIXATION, BONE
Model Number 7207193
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, the tip of the driver snapped off when inserting a rci screw.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A review of the customer provided image found the device with the distal tip fractured from the device.The shaft of the device has debris.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DRIVER CANNULATED 2MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12456313
Report Number1219602-2021-01824
Device Sequence Number1194609
Product Code HWC
UDI-Device Identifier03596010253491
UDI-Public03596010253491
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K921481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207193
Device Catalogue Number7207193
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1